Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 95, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Sep 15, 2019, 10:16 AM CDT for Juneau County, Wisconsin. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2019, 10:16 AM CDT (15:16 UTC)
- Expired
- Sep 18, 2019, 7:00 PM CDT
- In force
- 3 days
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Juneau County, WI
The radar
The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Necedah (NCAW3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 16.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05403000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
964 WGUS43 KARX 151516 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 1016 AM CDT Sun Sep 15 2019 .Minor flooding expected along the Yellow River at Necedah. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-160316- /O.NEW.KARX.FL.W.0095.190915T1516Z-190919T0000Z/ /NCAW3.1.ER.190915T1415Z.190916T1800Z.190918T0600Z.NO/ 1016 AM CDT Sun Sep 15 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Yellow River at Necedah. * until Wednesday evening. * At 9:30 AM Sunday the stage was 14.9 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage today and continue to rise to near 15.9 feet by Monday. The river will fall below flood stage by Wednesday morning. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$ NMB
9 follow-up statements
266 WGUS83 KARX 160048 FLSARX Flood Statement National Weather Service La Crosse WI 748 PM CDT Sun Sep 15 2019 .Minor flooding continues along the Trempealeau River at Dodge and along the Yellow River at Necedah. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC011-121-161546- /O.EXT.KARX.FL.W.0094.000000T0000Z-190917T1930Z/ /DDGW3.1.ER.190915T2230Z.190916T0600Z.190917T0130Z.NO/ 748 PM CDT Sun Sep 15 2019 The Flood Warning continues for The Trempealeau River at Dodge. * until Tuesday afternoon...Or until the warning is cancelled. * At 7:00 PM Sunday the stage was 10.6 feet. * Flood stage is 10.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 10.7 feet by Monday morning. The river will fall below flood stage by Monday evening. * Impact...At 9.5 feet...The entrance road to the Trempealeau National Wildlife Refuge is flooded. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$ WIC057-161546- /O.EXT.KARX.FL.W.0095.000000T0000Z-190919T0800Z/ /NCAW3.1.ER.190915T1415Z.190916T1800Z.190918T1400Z.NO/ 748 PM CDT Sun Sep 15 2019 The Flood Warning continues for The Yellow River at Necedah. * until late Wednesday night...Or until the warning is cancelled. * At 6:30 PM Sunday the stage was 15.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 15.9 feet by Monday. The river will fall below flood stage Wednesday morning. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$ CA
239 WGUS83 KARX 160922 FLSARX Flood Statement National Weather Service La Crosse WI 422 AM CDT Mon Sep 16 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-170022- /O.CON.KARX.FL.W.0095.000000T0000Z-190919T0800Z/ /NCAW3.1.ER.190915T1415Z.190916T1200Z.190918T1400Z.NO/ 422 AM CDT Mon Sep 16 2019 The Flood Warning continues for The Yellow River at Necedah. * until late Wednesday night...or until the warning is cancelled. * At 3:30 AM Monday the stage was 15.8 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river will continue rising to near 15.9 feet this morning, then gradually fall, dropping below flood stage Wednesday morning. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$ Lawrence
675 WGUS43 KARX 161500 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 1000 AM CDT Mon Sep 16 2019 ...Forecast flooding changed from Minor to Moderate severity for the following rivers in Wisconsin... Yellow River at Necedah affecting Juneau County .Flooding continues along the Yellow River at Necedah. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-170300- /O.EXT.KARX.FL.W.0095.000000T0000Z-190919T0600Z/ /NCAW3.2.ER.190915T1415Z.190916T1330Z.190918T1200Z.NO/ 1000 AM CDT Mon Sep 16 2019 ...Observed flooding increased from Minor to Moderate severity... ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for The Yellow River at Necedah.* At 8:30 AM Monday the stage was 16.5 feet. * Flood stage is 15.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by Wednesday morning. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$ NMB
318 WGUS83 KARX 162121 FLSARX Flood Statement National Weather Service La Crosse WI 421 PM CDT Mon Sep 16 2019 .Minor flooding continues along the Yellow River at Necedah. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-171221- /O.CON.KARX.FL.W.0095.000000T0000Z-190919T0600Z/ /NCAW3.2.ER.190915T1415Z.190916T1400Z.190918T1200Z.NO/ 421 PM CDT Mon Sep 16 2019 The Flood Warning continues for The Yellow River at Necedah. * until late Wednesday night...Or until the warning is cancelled. * At 3:30 PM Monday the stage was 16.0 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by Wednesday morning. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$ LL
626 WGUS83 KARX 170113 FLSARX Flood Statement National Weather Service La Crosse WI 813 PM CDT Mon Sep 16 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-171612- /O.CON.KARX.FL.W.0095.000000T0000Z-190919T0600Z/ /NCAW3.2.ER.190915T1415Z.190916T1400Z.190918T1200Z.NO/ 813 PM CDT Mon Sep 16 2019 The Flood Warning continues for The Yellow River at Necedah. * until late Wednesday night...Or until the warning is cancelled. * At 7:30 PM Monday the stage was 15.8 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by Wednesday morning. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$ LL
003 WGUS83 KARX 170710 FLSARX Flood Statement National Weather Service La Crosse WI 210 AM CDT Tue Sep 17 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-172209- /O.CON.KARX.FL.W.0095.000000T0000Z-190919T0600Z/ /NCAW3.2.ER.190915T1415Z.190916T1400Z.190918T1200Z.NO/ 210 AM CDT Tue Sep 17 2019 The Flood Warning continues for The Yellow River at Necedah. * until late Wednesday night...Or until the warning is cancelled. * At 12:30 AM Tuesday the stage was 15.7 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by Wednesday morning. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$
047 WGUS83 KARX 171653 FLSARX Flood Statement National Weather Service La Crosse WI 1153 AM CDT Tue Sep 17 2019 .Minor flooding continues along the Yellow River at Necedah. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-180754- /O.EXT.KARX.FL.W.0095.000000T0000Z-190918T1036Z/ /NCAW3.2.ER.190915T1415Z.190916T1400Z.190917T1636Z.NO/ 1153 AM CDT Tue Sep 17 2019 The Flood Warning continues for The Yellow River at Necedah. * until late tonight...Or until the warning is cancelled. * At 10:30 AM Tuesday the stage was 15.1 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall and drop below flood stage this afternoon. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$
369 WGUS83 KARX 172120 FLSARX Flood Statement National Weather Service La Crosse WI 420 PM CDT Tue Sep 17 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-181220- /O.EXT.KARX.FL.W.0095.000000T0000Z-190918T1509Z/ /NCAW3.2.ER.190915T1415Z.190916T1400Z.190917T2109Z.NO/ 420 PM CDT Tue Sep 17 2019 The Flood Warning continues for The Yellow River at Necedah. * until Wednesday morning...Or until the warning is cancelled. * At 3:30 PM Tuesday the stage was 15.1 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall...Dropping below flood stage by late today. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$ LL
082 WGUS83 KARX 180710 FLSARX Flood Statement National Weather Service La Crosse WI 210 AM CDT Wed Sep 18 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-180740- /O.CAN.KARX.FL.W.0095.000000T0000Z-190918T1509Z/ /NCAW3.2.ER.190915T1415Z.190916T1400Z.190917T2252Z.NO/ 210 AM CDT Wed Sep 18 2019 The Flood Warning is cancelled for The Yellow River at Necedah. * At 12:30 AM Wednesday the stage was 14.8 feet. * Flood stage is 15.0 feet. * Fell below flood stage at 5:52 PM Tuesday. * Forecast...The river will continue to fall to 13.1 feet by Thursday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Sep 15, 6:35 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Sep 15, 6:35 AM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 635 AM CDT Sun Sep 15 2019 .SHORT TERM...(Today and tonight) Issued at 248 AM CDT Sun Sep 15 2019 With the active weather overnight, today will be more of a cloud clearing day with all the weather pushing east. Some creeks and rivers will be rising across southwest Wisconsin and extreme northeast Iowa /Clayton, Grant, Crawford counties/ where 1-3 inches of rain fell. As the moisture transport in low-levels continues to veer to westerly, convection will move east as well and by about daybreak, the storms should be out of southwest WI. The Flash Flood Watch will be allowed to expire at 7 am if all goes as planned. .LONG TERM...(Monday through Saturday) Issued at 248 AM CDT Sun Sep 15 2019 Ridge building takes over the Great Lakes region through Tuesday with above normal temperatures. Standardized anomalies of 1-2 for low-level temperatures suggest warm but not record setting. Most importantly, some drying is allowed to occur for the soils and rivers. Monday morning looks to be a river valley fog morning across the area with high pressure, clear skies, light winds through about 5kft. The longwave trough over the western U.S. begins to be problematic Tuesday night as it continues to send shortwaves into the Northern Plains. Southerly flow in the low-levels over much of the Upper Miss Valley brings a 2-3 standardized anomaly for 850/925mb moisture, in a N-S oriented moist tongue, through IA/MN by Tuesday night. The large scale is not changing much and a slow moving cold front co-located with this moist tongue shifts very slowly across the area. While the signals are north of the area, the GFS ensembles do suggest some higher precipitation anomalies Wed/Thu. So, will have to keep an eye on this period for heavier rainfall with the anomalous moisture in place. The weekend looks active again as the western trough lifts bodily out and appears to usher in a pattern change in the large scale. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 635 AM CDT Sun Sep 15 2019 Abundant low level moisture is leading to an expanding MVFR/IFR cloud deck across the area this morning. Forecast soundings show ceilings dropping either to low end MVFR or IFR at both RST and LSE this morning. Should then see a quick west to east clearing trend develop towards midday as high pressure begins to build into the region. Models are hitting a fog scenario pretty hard for LSE tonight as the high drifts overhead. Light low level winds and residual low level moisture will be favorable for fog development, and there are hints that visibilities could drop to 1/4 mile or less. As confidence increases today, may need to drop forecast visibility lower with later TAF issuances. RST currently expected to remain VFR tonight. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...Flash Flood Watch until 7 AM CDT this morning for WIZ054-055-061. MN...None. IA...Flash Flood Watch until 7 AM CDT this morning for IAZ011-030. && SHORT TERM...Baumgardt LONG TERM...Baumgardt AVIATION...Kurz
Hazardous weather outlook, Sep 15, 5:23 AM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 523 AM CDT Sun Sep 15 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-161200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 523 AM CDT Sun Sep 15 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Many area rivers will be running high or have some minor flooding over the next couple of days due to recent heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm chances return Tuesday night through Saturday. It is too early to determine if any storms would be severe. .SPOTTER INFORMATION STATEMENT... Reports of flooding and rainfall would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Baumgardt
In the hours before
Local storm report, Sep 15, 8:46 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
846 AM CDT SUN SEP 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLASH FLOOD 5 ENE BEETOWN 42.82N 90.80W
09/15/2019 GRANT WI COUNTY OFFICIAL
DELAYED REPORT OF WATER OVER SLABTOWN ROAD.
&&Local storm report, Sep 15, 8:49 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
849 AM CDT SUN SEP 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLASH FLOOD 3 N BURTON 42.77N 90.82W
09/15/2019 GRANT WI COUNTY OFFICIAL
DELAYED REPORT OF WATER OVER PIGEON RIVER
ROAD.
&&Local storm report, Sep 15, 9:10 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
910 AM CDT SUN SEP 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD 2 NE TENNYSON 42.71N 90.66W
09/15/2019 GRANT WI COUNTY OFFICIAL
BIG PLATTE ROAD BETWEEN COUNTY ROAD O AND
HANK ROAD IS CLOSED DUE TO WATER OVER ROAD.
&&Local storm report, Sep 15, 9:25 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
925 AM CDT SUN SEP 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLASH FLOOD 3 N BURTON 42.76N 90.82W
09/15/2019 GRANT WI COUNTY OFFICIAL
DELAYED REPORT OF WATER OVER PIGEON RIVER ROAD.
&&
NBATZEKLocal storm report, Sep 15, 9:27 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
927 AM CDT SUN SEP 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD 2 NE TENNYSON 42.71N 90.66W
09/15/2019 GRANT WI COUNTY OFFICIAL
BIG PLATTE ROAD BETWEEN COUNTY ROAD O AND HANK ROAD
CLOSED DUE TO WATER OVER ROAD.
&&
NBATZEKThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 8:09 PM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 3 days |
| Sep 15, 1:10 AM CDT | Flash Flood Warning | ARX | Crawford, Grant | 4 hr |
| Sep 15, 5:13 AM CDT | Areal Flood Warning | ARX | Grant | 6 hr |
| Sep 15, 10:59 AM CDT | Areal Flood Warning | ARX | Grant | 11 hr |
Nearby
River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.